MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reew4343 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "4 french single lumen picc wire broke off inside patient when inserting today.Patient had to be taken to ir for surgical retrieval." add info rcvd 03/08/2021: placement info: left brachial vein.Was there patient harm reported?: patient required extraction of the broken device, but significant harm noted.What they¿re being treated for: admitted for fall.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: returned sample(s), patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken 3cg stylet wire was confirmed but the exact cause was unknown.Two photographs were submitted for evaluation.Both contained images of a 3cg stylet but only one was focused on the distal stylet tip.A review of that imaged confirmed that a permanent kink existed near the distal stylet tip and no conductive tip could be seen at the tip which suggested a segment of wire was missing.That potential detached segment was not visible in either image.The lack of focus in the image prevented further observation and no other potentially relevant information was visible.While the complaint could be confirmed with the provided image, the potential root cause of that event could not be determined with the provided image.Further evaluation will be performed if the implicated sample is returned for evaluation.
 
Event or Problem Description
It was reported "4 french single lumen picc wire broke off inside patient when inserting today.Patient had to be taken to ir for surgical retrieval." add info received 03/08/2021: placement info: left brachial vein was there patient harm reported?: patient required extraction of the broken device, but significant harm noted what they are being treated for: admitted for fall.

Brand Name
POWERPICC 4F SL MAX BARRIER PLUS KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11575530
Report Number3006260740-2021-00991
Device Sequence Number19697922
Product Code LJS
UDI-Device Identifier00801741154836
UDI-Public(01)00801741154836
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1174108D2
Device Lot NumberREEW4343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight46